bannerHON
img
HONnews
HONnews
img PATIENT / PARTICULIER img PROFESSIONNEL DE SANTE img WEBMESTRE img
img
 
img
HONcode sites
All Web sites
HONselect
News
Conferences
Images

Themes:
A B C D E F G H I
J K L M N O P Q
R S T U V W X Y Z
Browse archive:
2014: J J M A M F J
2013: D N O S A J

  Pfizer Recalls Some Antidepressants After Drug Mixup
Action taken after pharmacist found a heart drug among Effexor/Venlafaxine, FDA says

By Robert Preidt

FRIDAY, March 7, 2014 (HealthDay News) -- Two lots of Pfizer's antidepressant drug Effexor XR (venlafaxine HCl) are being recalled because they may contain capsules of another drug called Tikosyn (dofetilide), which is used to treat heart rhythm disorders.

The recall also includes one lot of generic Greenstone brand venlafaxine HCl capsules, the U.S. Food and Drug Administration said Friday.

The agency said that unknowingly taking Tikosyn could have serious and potentially fatal consequences.

The recall is for:

  • one lot of 30-count Effexor XR 150-milligram extended-release capsules,
  • one lot of 90-count Effexor XR 150-milligram extended-release capsules,
  • and one lot of 90-count Greenstone venlafaxine HC1 150-milligram extended-release capsules.

The Pfizer drug lot numbers are V130142 and V130140, and have an expiration date of October 2015. The Greenstone lot number is V130014, which has an expiration date of August 2015.

The voluntary recall comes after a pharmacist found that a bottle of Effexor XR contained one capsule of Tikosyn 0.25 milligram, the FDA said.

The agency advises pharmacists to immediately halt sales of the recalled lots of the drugs and notify customers who've been sold the drugs. Patients with the recalled medicines should contact their doctor and/or return them to their pharmacy.

Patients who have been prescribed Effexor XR/Venlafaxine HCl but think they may have mistakenly taken a Tikosyn capsule should immediately contact their doctor or a hospital, Pfizer said.

They should monitor themselves for signs of abnormal heartbeat and seek medical help if they feel faint, become dizzy, or have a fast heartbeat, the drug maker said.

For more information about the recall, call Pfizer at 1-800-438-1985, Monday to Thursday 9 a.m. to 8 p.m. ET or Friday from 9 a.m. to 5 p.m. ET.

More information

The U.S. Food and Drug Administration has more about Tikosyn.

SOURCE: U.S. Food and Drug Administration, news release, March 7, 2014

Copyright © 2014 HealthDay. All rights reserved. URL:http://consumer.healthday.com/Article.asp?AID=685603

Resources from HONselect: HONselect is the HON's medical search engine. It retrieves scientific articles, images, conferences and web sites on the selected subject.
Pharmacists
Heart
Specialty Chemicals and Products
The list of medical terms above are retrieved automatically from the article.

Disclaimer: The text presented on this page is not a substitute for professional medical advice. It is for your information only and may not represent your true individual medical situation. Do not hesitate to consult your healthcare provider if you have any questions or concerns. Do not use this information to diagnose or treat a health problem or disease without consulting a qualified healthcare professional.
Be advised that HealthDay articles are derived from various sources and may not reflect your own country regulations. The Health On the Net Foundation does not endorse opinions, products, or services that may appear in HealthDay articles.


Home img About us img MediaCorner img HON newsletter img Site map img Ethical policies img Contact